Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 18, 2022, 5:13 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2022, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 18, 2022, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 107 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
919
WUUS52 KTBW 182113
SVRTBW
FLC015-027-071-182145-
/O.NEW.KTBW.SV.W.0049.220618T2113Z-220618T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
513 PM EDT Sat Jun 18 2022
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Charlotte County in southwestern Florida...
Southeastern DeSoto County in south central Florida...
Northeastern Lee County in southwestern Florida...
* Until 545 PM EDT.
* At 513 PM EDT, severe thunderstorms were located along a line
extending from 13 miles southeast of Southeast Arcadia to near
Babcock Ranch to 8 miles north of Charlotte County Airport, moving
south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cape Coral, Fort Myers Shores, Olga, North Fort Myers, Babcock Webb
Wma, Charlotte County Airport, Tropical Gulf Acres, Babcock Ranch,
Alva and Suncoast Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2671 8203 2708 8197 2710 8176 2707 8156
2670 8157
TIME...MOT...LOC 2113Z 014DEG 5KT 2708 8167 2701 8177 2703 8193
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW2 follow-up statements
241
WWUS52 KTBW 182130
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
530 PM EDT Sat Jun 18 2022
FLC027-182140-
/O.CAN.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
DeSoto FL-
530 PM EDT Sat Jun 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DESOTO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Florida.
LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2130Z 270DEG 5KT 2706 8168 2699 8178 2701 8194
$$
FLC015-071-182145-
/O.CON.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
Charlotte FL-Lee FL-
530 PM EDT Sat Jun 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHARLOTTE AND NORTHEASTERN LEE COUNTIES...
At 530 PM EDT, severe thunderstorms were located along a line
extending from 13 miles southeast of Southeast Arcadia to near
Babcock Ranch to 7 miles northeast of Charlotte County Airport,
moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cape Coral, Fort Myers Shores, Olga, North Fort Myers, Babcock Webb
Wma, Charlotte County Airport, Tropical Gulf Acres, Babcock Ranch,
Alva and Suncoast Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2130Z 270DEG 5KT 2706 8168 2699 8178 2701 8194
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW427
WWUS52 KTBW 182141
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
541 PM EDT Sat Jun 18 2022
FLC015-071-182151-
/O.EXP.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
Charlotte FL-Lee FL-
541 PM EDT Sat Jun 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE AND NORTHEASTERN LEE
COUNTIES WILL EXPIRE AT 545 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Florida.
LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2141Z 014DEG 5KT 2705 8168 2698 8178 2700 8194
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:54 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 18, 4:54 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
454 PM EDT Sat Jun 18 2022
...SEVERE THUNDERSTORM WATCH 389 CONTINUES FOR PARTS OF WEST-
CENTRAL AND SOUTHWEST FLORIDA...
.UPDATE...
Issued at 449 PM EDT Sat Jun 18 2022
Watch 389 has been cancelled for the counties of...Polk...
Sumter...Hillsborough...Pasco...and Pinellas. The watch continues
south of there until 8 PM.
&&
.DISCUSSION...
Issued at 211 PM EDT Sat Jun 18 2022
A frontal boundary draped over north Florida is slowly making its
way south through the peninsula. Along this boundary storms are
beginning to develop and propagate southward. Moisture from the
approaching boundary and ample surface heating have created a more
unstable atmosphere and SPC has upgraded the risk for severe weather
from marginal to slight for central Florida through 12Z Sunday.The
main concern being possibility for damaging winds caused by
occasional downbursts, and possibility for isolated hail.
The upper level trough will move east and an upper level ridge
builds back in and takes its place. Monday a surface high pressure
ridge will also build into the area. This set up will ensure hot
and humid conditions once again. However, models are currently
keeping temperatures lower than what we have seen the past few days
and out of advisory levels. PoP's also decrease after Monday as the
drier air mass moves into place. These conditions likely to persist
through the end of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 211 PM EDT Sat Jun 18 2022
The atmosphere continues to destabilize with conditions becoming
increasingly favorable for development at all area terminals. As
such, have included VCTS for all airports and will be monitoring
to add TEMPOs as needed for additional impacts. Conditions should
begin to quiet down again after sunset, with VFR prevailing
through the overnight and through tomorrow morning. Thunderstorms
are looking likely at area terminals for tomorrow afternoon after
18Z
&&
.MARINE...
Issued at 211 PM EDT Sat Jun 18 2022
A strong westerly flow should begin to diminish overnight, barring
any storms moving over the water. These storms could cause unsafe
boating conditions with strong, gusty winds.
&&
.FIRE WEATHER...
Issued at 211 PM EDT Sat Jun 18 2022
No fire concerns next few days as a frontal boundary continues to
move through the area and increase rain chances.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 94 78 93 / 30 60 40 50
FMY 77 92 75 91 / 30 70 50 70
GIF 76 95 75 91 / 50 70 30 50
SRQ 77 92 75 91 / 20 60 50 60
BKV 73 95 71 93 / 40 60 30 40
SPG 80 91 78 90 / 30 60 40 50
&&
Sea Breeze Thunderstorm Regime For Saturday: 2
Sea Breeze Thunderstorm Regime For Sunday: 2
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT this evening for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Gulf waters...None.
&&
UPDATE...RudeHazardous weather outlook, Jun 18, 4:44 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 444 AM EDT Sat Jun 18 2022 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242-248- 249-251-255-260-190845- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Coastal Manatee-Coastal Sarasota-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota- 444 AM EDT Sat Jun 18 2022 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for west central Florida. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. FLZ162-165-262-265-GMZ830-836-850-853-856-870-873-876-190845- Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee- Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 444 AM EDT Sat Jun 18 2022 This Hazardous Weather Outlook is for southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 18, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DOWNBURST 1 E LAKELAND 28.04N 81.95W
06/18/2022 POLK FL TRAINED SPOTTER
TREE PARTIALLY BLOCKING THE STREET NEAR LAKE
MORTON.
&&Local storm report, Jun 18, 4:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
454 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DOWNBURST DAVENPORT 28.16N 81.60W
06/18/2022 POLK FL PUBLIC
FENCE DAMAGE IN THE DAVENPORT AREA.
&&Local storm report, Jun 18, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG ZOLFO SPRINGS 27.50N 81.80W
06/18/2022 HARDEE FL AMATEUR RADIO
TREE DEBRIS WAS REPORTED COVERING STH 64
NEAR ZOLFO SPRINGS.
&&Special weather statement, Jun 18, 4:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
457 PM EDT Sat Jun 18 2022
FLZ056-057-061-160-162-165-255-260-262-265-182145-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Highlands FL-
Inland Charlotte FL-Inland Lee FL-Inland Sarasota FL-Hardee FL-
Coastal Sarasota FL-Coastal Lee FL-
457 PM EDT Sat Jun 18 2022
...Strong thunderstorms will impact portions of Highlands, southern
Hardee, eastern Manatee, Charlotte, DeSoto, Lee and Sarasota Counties
through 545 PM EDT...
At 457 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Basinger to 11 miles east of
Southeast Arcadia to 9 miles west of North Port. Movement was south
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, North Port, Sarasota, Punta Gorda, Arcadia,
Lake Placid, Lehigh Acres, Port Charlotte, Lake Istokpoga, South Gate
Ridge, Lake Sarasota, Palmona Park, Southwest Florida Airport, Harlem
Heights, Lochmoor Waterway Estates, Cypress Lake, Southgate, Gulf
Gate Estates and The Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, central, southwestern and west central Florida.
&&
LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
2703 8156 2655 8157 2635 8201 2644 8221
2729 8254 2760 8230 2732 8168 2752 8121
2740 8113 2736 8103 2734 8105 2729 8100
2723 8098 2721 8094
TIME...MOT...LOC 2057Z 010DEG 9KT 2738 8112 2718 8167 2709 8234
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TBWLocal storm report, Jun 18, 5:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 3 W SPRING LAKE 27.44N 81.39W
06/18/2022 M58 MPH HIGHLANDS FL MESONET
MESONET STATION LWEF1 LAKE WALES IN
HIGHLANDS CO.
&&Local storm report, Jun 18, 5:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
513 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL AVON PARK 27.60N 81.51W
06/18/2022 E1.00 INCH HIGHLANDS FL PUBLIC
SNAPCHAT VIDEO SHOWED ESTIMATED
QUARTER-SIZED HAIL IN THE AVON PARK AREA.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:55 PM EDT | Special Marine Warning | TBW | 50 min | |
| Jun 18, 12:29 PM EDT | Special Weather Statement | TBW | Sumter | 46 min |
| Jun 18, 1:08 PM EDT | Special Weather Statement | TBW | Sumter | 52 min |
| Jun 18, 1:53 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Jun 18, 2:13 PM EDT | Special Weather Statement | TBW | Manatee | 32 min |
| Jun 18, 2:26 PM EDT | Special Marine Warning | TBW | 34 min | |
| Jun 18, 2:29 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 31 min |
| Jun 18, 2:34 PM EDT | Special Weather Statement | TBW | Sumter | 41 min |
| Jun 18, 2:42 PM EDT | Special Weather Statement | TBW | Polk | 48 min |
| Jun 18, 3:13 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 32 min |
| Jun 18, 3:19 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands | 26 min |
| Jun 18, 3:24 PM EDT | Special Weather Statement | TBW | Charlotte | 36 min |
| Jun 18, 3:25 PM EDT | Special Weather Statement | TBW | Hardee, Polk | 50 min |
| Jun 18, 3:34 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 26 min |
| Jun 18, 3:43 PM EDT | Special Weather Statement | TBW | Sarasota | 32 min |
| Jun 18, 3:54 PM EDT | Areal Flood Advisory | TBW | Sarasota | 96 min |
| Jun 18, 4:03 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 27 min |
| Jun 18, 4:12 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Manatee, Sarasota | 48 min |
| Jun 18, 4:17 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 88 min |
| Jun 18, 4:22 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 38 min |
| Jun 18, 4:40 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Jun 18, 4:52 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 23 min |
| Jun 18, 4:57 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee, Manatee, Sarasota | 48 min |
| Jun 18, 5:22 PM EDT | Areal Flood Advisory | TBW | Lee | 83 min |
| Jun 18, 5:47 PM EDT | Special Weather Statement | TBW | Lee | 43 min |
| Jun 18, 5:57 PM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Jun 18, 6:27 PM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Jun 18, 6:54 PM EDT | Special Weather Statement | TBW | Levy | 36 min |
| Jun 18, 6:59 PM EDT | Areal Flood Advisory | TBW | Levy | 91 min |
| Jun 18, 7:24 PM EDT | Special Weather Statement | TBW | Levy | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.